• Received : 2010.07.16
  • Published : 2011.11.30


Let R be a prime ring, I a nonzero ideal of R and n a fixed positive integer. If R admits a generalized derivation F associated with a derivation d such that c for all x, $y{\in}I$. Then either R is commutative or n = 1, d = 0 and F is the identity map on R. Moreover in case R is a semiprime ring and $(F([x,\;y]))^n=[x,\;y]$ for all x, $y{\in}R$, then either R is commutative or n = 1, $d(R){\subseteq}Z(R)$, R contains a non-zero central ideal and for all $x{\in}R$.


Supported by : Natural Science Research Foundation


  1. N. Argac and H. G. Inceboz, Derivations of prime and semiprime rings, J. Korean Math. Soc. 46 (2009), no. 5, 997-1005.
  2. M. Ashraf and N. Rehman, On commutativity of rings with derivations, Results Math. 42 (2002), no. 1-2, 3-8.
  3. K. I. Beidar, W. S. Martindale, and V. Mikhalev, Rings with Generalized Identities, Monographs and Textbooks in Pure and Applied Mathematics, 196. Marcel Dekker, Inc., New York, 1996.
  4. C. L. Chuang, GPI's having coefficients in Utumi quotient rings, Proc. Amer. Math. Soc. 103 (1988), no. 3, 723-728.
  5. M. N. Daif and H. E. Bell, Remarks on derivations on semiprime rings, Internt. J. Math. Math. Sci. 15 (1992), 205-206.
  6. J. S. Erickson, W. S. Martindale III, and J. M. Osborn, Prime nonassociative algebras, Pacific J. Math. 60 (1975), no. 1, 49-63.
  7. A. Giambruno and I. N. Herstein, Derivations with nilpotent values, Rend. Circ. Mat. Palermo (2) 30 (1981), no. 2, 199-206.
  8. B. Hvala, Generalized derivations in rings, Comm. Algebra 26 (1998), no. 4, 1147-1166.
  9. V. K. Kharchenko, Differential identities of prime rings, Algebra and Logic 17 (1978), 155-168.
  10. C. Lanski, An Engel condition with derivation, Proc. Amer. Math. Soc. 118 (1993), no. 3, 731-734.
  11. T. K. Lee, Generalized derivations of left faithful rings, Comm. Algebra 27 (1999), no. 8, 4057-4073.
  12. T. K. Lee, Semiprime rings with differential identities, Bull. Inst. Math. Acad. Sinica 20 (1992), no. 1, 27-38.
  13. W. S. Martindale III, Prime rings satisfying a generalized polynomial identity, J. Algebra 12 (1969), 176-584.
  14. M. A. Quadri, M. S. Khan, and N. Rehman, Generalized derivations and commutativity of prime rings, Indian J. Pure Appl. Math. 34 (2003), no. 9, 1393-1396.
  15. B. Zalar, On centralizers of semiprime rings, Comment. Math. Univ. Carolin. 32 (1991), no. 4, 609-614.

Cited by

  1. Generalized skew derivations on semiprime rings vol.63, pp.5, 2015,
  2. A note on prime ring with generalized derivation vol.28, pp.3-4, 2017,
  3. Power Values of Generalized Derivations with Annihilator Conditions in Prime Rings vol.44, pp.7, 2016,
  4. A note on annihilator conditions in prime rings 2017,
  5. Generalized derivations with nilpotent, power-central, and invertible values in prime and semiprime rings pp.1532-4125, 2019,